Constant head pain. 3weeks now Page 1 / 2

elegantvibes, Dec 25, 7:03am
Hi Buskers did you get the help you needed re your other thread on withdrawl help


angelbee, Dec 25, 7:13am
i had the same thing for 5 weeks in a row and also had nausea ended up having a ct scan and came back clear. My dr thought it was migraines but the migraine medication did nothing. I've been better for about 2 weeks now

angelbee, Dec 25, 7:15am
its really nasty i know and I have 2 preschoolers, all i wanted to do was sleep when I had that 5 week right side head pain

kiwitrader43, Dec 25, 7:36am
Get off anything with caffeine in it. Start drinking fluoride free bottled water. How old are you! Any concussion history or mould where you sleep!

elegantvibes, Dec 25, 7:43am
I am 28 No mould where i sleep and i do drink excess cups of tea. Between 6-10 per day.

buskers, Dec 25, 8:30am
Nobody seems to have the answers to antidepressant withdrawl cos everyone reacts differently it's all trial and error all i know is ithas to be super slow

elegantvibes, Dec 12, 8:22pm
Hi there i have been ill for 3 weeks now and not getting any better. I started off getting swollen glands and constant pain in the right side of my head. Its different to headache pain. Annyway i was put on antibiotics the after a week i went back feeling no better. They now susoected glandular fever so did all the tests and they came bak all good. So was put on codiene for the pain and told it was probably just a viral infection. now into my 3rd week pain is still bad and i have now sore eyes, very very tired, dizzy and light headed. Pain is still bad and i have no answers. I must add i am on a depression medication effexor and have dropped from 325 to 225 i wonder if that makes a difference! Doc reckons it shouldnt. I need answers

kellrae, Dec 12, 9:32pm
Get a second opinion.

citycentre, Dec 12, 10:34pm
my young father had alot of head pains over a couple months and suddenly had a stroke and died. i dont know if there is much that can be done if that is the case. mayb lay off the drugs!

ferrit47, Dec 12, 11:37pm
Go & See your Dr straightaway.

elegantvibes, Dec 12, 11:52pm
went back to the doc for the 5th time to try and get answers. She now stats that there is nothing much more they can do . I raised my voice at her and said i need answers. also stated my depression med wernt working to well after the drop 3 weeks ago and she stated oh thats probably the problem. I said i had asked her about it the week earlier and she'd thought it wouldnt have had a inpact. today is the worst i have ever felt and am bed ridden for the afternoon lucky my 3 toddlers are at preschool.
So now all she has done is upped my medication again and i need and eye examination done :(

radiodanny, Dec 13, 12:42am
See another doctor and get another opinion.You should not have to have pain in your head for this long, and you are right, you need to know what the problem is.Good luck.

roxursox, Dec 13, 12:51am
yes dropping your dose of effexor can cause issues like you describe.Head pain/pressure is a common withdrawal symptom along with the lightheadedness, problems with eyes and many other things.Blardy drs piss me off when they dismiss there being any issues coming off these meds.They should read some of the w/d forums then they might change their tune.

Did you drop your dose in one hit or have you been tapering off it very very slowly!

rubyjane11, Dec 13, 2:17am
definitely get a second opinion asap

easias, Dec 13, 3:57am
Ele, go to A&E hun.It is the only way to get things seen to quickly!On-going pain needs to be dealt with.

Doctor's fark things up often.They are to slap happy.

princesspossum, Dec 13, 5:52am
That doesn't sound good at all!

They can usually check for you a brain tumour by looking into your eyes - I'm guessing she did this!

I would have thought they would send you for blood tests and if they came back clear then look at a CT or MRI scan.

Oh, and definitely get your eyes looked at ASAP. Sometimes they can cause nasty headaches.

chris283, Dec 13, 6:02am
its withdrawl from that medication - its really really addictive and can have severe withdrawal symptoms - including vomiting, sweats and convulsions - which will happen if you stop suddenly. trust me! i thought i was dying. *mental note* - dont forget to take pills. ever!

finlight, Dec 13, 7:11am
yep a and e they might take you more seriously . this sux . lots of hugs to you xxkeep pushing till you have peace of mind

dizzywitch, Dec 13, 7:26am
its definately a withdrawal from the effexor. Its nasty to come off and if you just drop your dosage without weaning you will get really sick as you described. I am weaning slowly off my effexor and i have all the same symtoms as you and i'm doing it slowly!

elegantvibes, Dec 13, 7:48am
I dropped from 300mg to 225mg straight away would this still make a effect!

roxursox, Dec 13, 9:09am
yes cos that is a huge drop according to the heather ashton method of tapering.Most people I know tapering off benzos and ADs do it at a slow rate of no more than 10% of their dose every 3-4 weeks some even only 1-5% and they make take longer than 3-4 weeks to stabilise at that reduced dose before they drop it again.Always stabilise at the reduced dose first before cutting it further.Doing it this way helps reduce alot of the unpleasant w/d effects.Drs have no clue on how to taper comfortably.Some people will have to open up a capsule and count the we balls inside and reduce it that way if they can't get smaller dosage capsules or tablets they can halve and quarter etc.Some even do a water titration method.Some just reduce down to a more comfortable level that reduces side effects but is still effective for it's intended purpose.Discuss it with your GP and see what they think as it always pays to keep them in the loop to what you are doing.Good luck

books4nz, Dec 13, 10:12am
Hi EV. :-)

I've been thinking of you. and sending hugs.

I was taking effexor up until about 3 years ago. was changed to a different one, and had to slowly come off the first, then a few days without before beginning the new meds. That is a huge and sudden drop in the meds you've experienced. and could be the cause of what's happening for you.

It was a time I never want to repeat. I felt the worst I'd ever felt in my life - childbirth was a breeze in comparison. in fact my then Miss 17 actually just had enough and went to stay with a friend for a night. I was in a lot of pain, especially in my head, felt thick-headed, furry-headed, like I was trying to think and speak from somewhere the words didn't quite come from correctly, hard to concentrate, grumpy, did I say grumpy! hard to sleep, though exhausted.etc.etc. I didn't feel safe to drive even. This was reducing the meds over about 6 weeks. I can't imagine what it would be like to drop to a lower dose quickly.

If your doctor is part of a clinic with other doctor's there, ask for an appointment with one of the other doctor's, so you get another opinion. I find it's easiest to write what's happening down so I give the full picture of what's happening - and if they know, they can help best. Maybe ask your hubby to go with you for support.

Big hugs x

dizzywitch, Dec 16, 6:51am
heya, just wondered how you are doing! I went and saw my gp today, and since I still have the funny head etc, she told me to go back up to 225mg, from 150mg, and after my symptoms have gone, to then reduce at 37.5mg a time. I didnt know you could get effexor in this small a dose, so maybe you could ask your gp for the smaller dose, and try it that way! I have 75mg tabs as well, so am going to give this a go and try and feel normal again lol

elegantvibes, Dec 23, 6:53am
Hi there
Update. I had enough of the pain, it felt like my head was going to explode. Doc said to go bak up to 300mg and the head pressure pain went away but was still getting daily headaches. Went to see a phsyciatrist who has done full bloods on me and decided to try me on another mediacation. So weaning off venlafaxine in 1 week :( not looking forward to the withdrawls and pain again. especially cause i have just started a new job and my boss does not know my situation :(

buskers, Dec 23, 8:43am
Hi it could definetly be withdrawl from meds it has to be done super slow. Or it could be viral my sis has had the exact same symtoms as you for five weeks and she's still not feeling right ,she's had all sorts of tests done and they were all clear including her eyes .There doesn't seem to be a quick answer. But saying that she isn't on any meds and i know antidepressant withdrawl is like a living hell and up your dose back to where you were and if your feeling better in a cple of weeks you know it was that good luck

Share this thread

Buy me a coffee :)Buy me a coffee :)